Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Erection problem after cortisone shots - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Sexual Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 612 Questions
User :   I HAVE HAD SEVERAL CORTISONE SHOTS IN MY BACK FOR A PINCHED NERVE ON MY LOWER LEFT SIDE OF MY BODY, WHICH RESULTS IN PAIN IN MY LEFT LEG.
sINCE I had the last shot, i HAVE HAD DECREASED INTEREST IN SEX AND ALSO DIFFICULTY IN HAVING AN ERECTION.
iS THERE A CONNECTION HERE ??
Doctor :   Hi
Doctor :  
Let me read it
Doctor :  
Is the problem of erection started after the injections?
User :   YES THEPROBLEM STARTED AFTER THE INJECTION
Doctor :   The connection depends at which level the shots are given
Doctor :  
Do you have any idea?
User :   THE SHOTS WERE GIVEN TO THE L5 DISC IN THE LEFT SIDE OF THE SPINE.
Doctor :  
The chances are rare to have erection problem because of the injection
Doctor :  
It might be because of some other problem
Doctor :   What is your age?
User :   i AM 71, SHOULD i SEE A UROLOGIST ??
Doctor :  
At this age, the problem of the erection can be organic or psychogenic
Doctor :  
So a thorough evaluation is required first for organic reason
Doctor :  
Sometimes the medicines that you take might cause the ED
Doctor :  
so you better see a Urologist
Doctor :  
or Andrologist
Doctor :   Do you have pain inthe back even now after the shots?
User :   YES THERE IS SOME DISCOMFORT, BUT IT IS VERY LITTLE. hOWEVER i INTEND TO GET SUGERY IN WHICH THE AREA AROUND THE PINCHED NERVE IS EXPANDED.
Doctor :  
Yes
Doctor :  
You might want to take a spinal surgeon opinion on both the issues
Doctor :   WWW.WWWW.WW
User :   i am in teh process of doing that, the pain I have is in my left leg, not the back.
Doctor :  
The prognosis is important at this age
Doctor :  
the recover the nuances of post surgical care matter a lot
Doctor :   Shall we speak about your leg pain?
Doctor :  
Is it starting in the back or purely concentrated in the leg?
User :   no, I am talking to 3 doctors about surgery, I mostly want to know about my ed issue, this has never happened before and when it did, it was quite sudden. I will go to a urologist as you suggest
Doctor :  
very good
Doctor :  
But I do not see the connection between the shots and the ED
User :   thank you for your help
Doctor :  
ED happens if there is damage at S 2 and S 5
Doctor :  
levels of the spien
Doctor :  
Pleasure
Doctor :  
Thanks for consulting me.
Doctor :  
Please fill the feedback form say done when done
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor